Does Concerta really work? My son has been on it for ADD and ODD since the summer. Since school started he has been unable to focus and has had problems following directions/instructins in class. He doesn't listen to the teachers and argues alot. I'm at my wits end and dont' know what to do at this point. I'm just trying to keep him from getting put out of school.
My child was on concerta for years while it was great in helping his ADHD it also can cause other mental health issues and was bad for his weight causing him to lose weight at a very rapid pace. I am not sure how much info u have looked up about it but I am fearing the worse case senario for my son as he has some serious behaviors from taking the concerta and Daytrana. Just a lil heads up watch these meds carefully.
My 7 year old son has ADHD, ODD, social anxiety and emotional issues and he has been on every med under the sun it feels like, but anyway he is on Focalin and in Dec of 07 he was diagnosed with Autism but he is very high functioning. Our doctors told us that you can't medicate ODD but the side effects of most of the ADHD meds do increase anxiety and aggression and also depression. Every kid is different and every med is formulated different even though they have some of the same ingredients. I would talk to your Dr. about what is going on with your son. My son is doing fairly well on Focalin. Hope everything works out for you and your son.
We had tried Adderrall, Concerta and Focalin for my daughter (7 at the time) and it seemed to make her violent. Once we switched to a non-stimulant (Strattera) it's helped a lot. We see a psychopharmacolgist who specializes in medicating children with ADHD. She had said it takes some time to tell whether a medication is working, that it would probably take trying a few different meds to see which one is best, and that it gets worse before it gets better. If you feel a medication isn't working as well for your child, see about trying something else. I also highly recommend going to a specialist rather than a general practitioner for medication management; it makes so much of a difference. Good luck.
My almost 10 year old has been on Concerta for 2 years now and is at 54 mg. he takes that in the morning then Strattera after school. I don't think the Concerta is helping anymore. He is getting in trouble alot more in school, his adhd and odd is really showing alot. I heard that 54 mg is cap for children, but the doctor has talked about upping it before. Should I change his medication all together and hope for the best or what? I am lost as to what to do.
Concerta is a longer lasting version of methylphenidate type meds like Ritalin. There are stronger meds like Adderall (adderrall) which are a combination of two types of dextroamphetamine and two types of amphetamine. Vyvannse is a smoother type of the Adderall (adderrall) meds which is the longest lasting med out there.
Typically, the meds like Concerta are used more for ADD and the Adderall (adderrall) are used more for ADHD. However, the gold standard is to always go low and go slow. It sounds like that was successful for awhile. Rather then using a higher dose of Concerta, it might be worth talking to your doctor about trying meds in the Adderall (adderrall) bracket of stim meds.
Do make sure he is getting a high protein breakfast. That will make his meds more effective. A good nights sleep is also important. If those two things don't help, then trying a different medication might be a good idea.
Hope this helps. Let us know how things go. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.